MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENTII TRITANIUM CLUSTER48D; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENTII TRITANIUM CLUSTER48D; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 702-04-48D
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Codes Unequal Limb Length (4534); Insufficient Information (4580)
Date of Event 01/18/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported: "the surgeon states that the acetabular implant was not medialized enough causing the patient to be 1cm longer on the operative side.Surgeon pulled the insignia stem to make it easier to access and revise cup position.Nothing was wrong with stem or stem positioning." spoke to rep, who confirmed that there are no allegations against the revised liner, head, or dome hole cover.
 
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.Device not returned to the manufacturer.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding malposition involving a trident ii shell was reported.The event was confirmed.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical information by a clinical consultant indicated: "this inquiry reports the early revision of a left total hip replacement 5 days after implantation for a 1 cm leg length increase after surgery.The surgeon elected to revise the hip and reports that the stem had to be removed to access the cup.The surgeon felt the discrepancy was due to the cup being not medialized enough and he wanted to reposition the cup.I can confirm that this event took place since i was able to review the pre and post revision xrays.Regarding the possible root cause of this event, i cannot determine it with certainty.I question this strategy since moving the cup in a medial direction will not shorten the limb.In addition, the post revision xray measures 2mm longer that the pre revision xray.Malposition of the cup in the superior direction results in a shortened hip and malposition in the inferior direction can result in lengthening.Leg length discrepancy after total hip replacement is a common complication.It is surgical technique in origin and not related to implant or patient factors." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to malposition of the shell that was causing a leg length discrepancy.A review of the provided medical information by a clinical consultant indicated: "this inquiry reports the early revision of a left total hip replacement 5 days after implantation for a 1 cm leg length increase after surgery.The surgeon elected to revise the hip and reports that the stem had to be removed to access the cup.The surgeon felt the discrepancy was due to the cup being not medialized enough and he wanted to reposition the cup.I can confirm that this event took place since i was able to review the pre and post revision xrays.Regarding the possible root cause of this event, i cannot determine it with certainty.I question this strategy since moving the cup in a medial direction will not shorten the limb.In addition, the post revision xray measures 2mm longer that the pre revision xray.Malposition of the cup in the superior direction results in a shortened hip and malposition in the inferior direction can result in lengthening.Leg length discrepancy after total hip replacement is a common complication.It is surgical technique in origin and not related to implant or patient factors." the cause of the event is likely surgical technique-related but this cannot be concluded with certainty from the information provided.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIDENTII TRITANIUM CLUSTER48D
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key13502441
Report Number0002249697-2022-00206
Device Sequence Number5387935
Product Code LPH
UDI-Device Identifier07613327343861
UDI-Public07613327343861
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K161569
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number702-04-48D
Device Catalogue Number702-04-48D
Device Lot Number86610701A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/18/2022
Supplement Date Received by Manufacturer04/15/2022
Initial Report FDA Received Date02/09/2022
Supplement Report FDA Received Date05/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age74 YR
Patient SexFemale
Patient Weight60 KG